Self diagnosis of possible aphasia. I... - Fibromyalgia Acti...

Fibromyalgia Action UK

49,138 members60,468 posts

Self diagnosis of possible aphasia. I’m new to this community.

Rachmaninov2
Rachmaninov2

Just recovering from two migraines today, the secon one had similar symptoms to aphasia which I have had before.

I have read that this could be linked to Fybromyalgia.

My GP had previously given me a provisional diagnosis of Polymyalgia and then possibly Fybromyalgia, but I saw the Rheumatologist two weeks ago who diagnosed Rheumatoid Arthritis, Osteo Arthritis and curvature of the spine.

Yesterday I had X-rays of my hands, feet and chest, and a bone density scan taken and pending the results the Rheumatologist is going to prescribe pred.

I am not taking any medication for the painful symptoms and inflammation just Amlodipine for high blood pressure.

Can anyone help me to ‘join the dots’ as to what condition I may have, I am confused.

Thank you.

6 Replies
oldestnewest

Hi Rachmaninov2 welcome - this is a friendly and kind place

Apahsia - difficulty with speech. I have had periods when in flare from fibromyalgia with: putting names to faces of people I know well, adding-up or other simple tasks and somehow the wrong words came out of my mouth when I was talking. In my case I don't think it was directly the Fibromyalgia but the cocktail of drugs I was on because of the FM. Amlopodine is a candidate for these odd effects.

I certainly had Atrial Fibrillation and was prescribed Bisoporal to calm my heart. I was also given Amlopodine to lower blood pressure. What I actually needed was to get fitter and lower stress. The two drugs together were very bad for me and all of the symptoms above appeared. I had to ween off them carefully because you have to reduce Bisoporal slowly. When I got off them both I felt better. I looked it up and they are not recommended to be used together.

I also have to be careful to use Naproxen a powerful anti-inflammatory because I causes side effects for me with everything - even decongestants.

It sounds like you have one of the side effects of Amlopodine so that is something to refer back to your Doctor. With you RA and OA you may be suffering disturbed sleep and severe sleep deprivation can cause that effect too. Ask to have your vitamin D level tested too because if that is very low you can suffer confusion, depression and bone problems. Mine was found to be uber-low and I felt better just for a vitamin D supplement.

Great sympathy with your condition. Over years of living with FM I have noticed that many people have described the early symptoms of rheumatism and OA as the reddened swelling around joints that I have had with FM. This is only my impression not medical fact but I think FM is possibly a precursor to arthritic conditions. FM is a relatively new medical name and it is possible one day that research might establish a link. It took me 15 years to get a diagnosis for FM which is diagnosed generally by eliminating a bunch of other things.

Doctors in the main now accept that FM is real and that it does cause significant damage.

Good luck with your quest and best wishes to you.

desquinn
desquinnAdministrator in reply to Canbedone

I am sorry but I would not draw the parallel between Amlodipine and brain fog or aphasia. Personal experience aside I would also comment that the only listed side effect that comes close is confusion and that is in the rare/ very rare category.

Rather than isolating a medication I would suggest Rachmaninov2 that you have a chat with your GP about the brain fog symptoms.

Thank you Canbedone have had three more migraines since, just contacted the National Migraine Centre and my GP.

desquinn
desquinnAdministrator

Aphasia and brain fog for fibro are similar and I have made the comparison previously. Our word selection issues is quite close to it and perhaps it is acting in a similar way but it is not as severe. If you speak to stroke victims or family you will see the distinction.

My bouts of 1 minute of aphasia after 10-20 years turned about to be a focal seizures due to a bit of cortex left in my speech centre. They were exacerbated by taking tilidine once and slowly increased by amitriptyline, which I then dropped bc of that and 7 other side effects.

Dunno it that helps you any.

I would say the link to fibro wouldn't help you much, even if it were there...

Rachmaninov2
Rachmaninov2 in reply to JayCeon

Thank you for your message JayCeon.

You may also like...